http://lookfordiagnosis.com
English
Spanish
Italian
Portuguese
French
Swedish

FAQ - Overdose
(Powered by Yahoo! Answers)

Taking antibiotics for fever - How much is considered to be an overdose?


My doctor prescribed antibiotics for fever. Blood or other tests were not performed, so this could have been viral fever. I am concerned about taking antibiotics, as the body(bacteria) may become immune to the antibiotic in the long run. Should I take antibiotics? How much is considered to be overdose and may develop immunity in the body?
----------

Your doctor is trained to know the difference between a virus and a bacterial infection. Testing is costly and often not necessary. ABSOLUTELY finish your meds! One of the MAIN REASONS we have created the "super-bugs" you are worried about is that people don't finish their antibiotics. If you are following directions, there should be no overdose. As far as immunity to the drug, I wouldn't worry about it. Take your meds and feel better soon. And if you don't trust your doctor, maybe you should find a new one.  (+ info)

How many diet pills does it take to overdose?


I dont want to overdose but my friend took 5 at a time and the bottle said 2, 30-60 minutes before every meal.
How many does it take to overdose? I want to know so I can prevent this from happening.
----------

Here you have recommendations when taking diet pills:

http://www.infoproactol.com/recommendations-for-using-proactol-diet-pills/  (+ info)

What are the side effects of overdose in Vitamin D and calcium?


What are the side effects of overdose in Vitamin D and calcium?

Just curious.
----------

Excessive intakes of calcium (more than 3,000 mg per day) may result in elevated blood calcium levels, a condition known as hypercalcemia. If blood levels of phosphorous are low at the same time as calcium levels are high, hypercalcemia can lead to soft tissue calcification. This condition involves the unwanted accumulation of calcium in cells other than bone. A Tolerable Upper Intake Level (UL) for calcium of 2,500 milligrams per day was established by the National Academy of Sciences in 1997.  (+ info)

How long are people usually unconscious for after an overdose?


Is it even normal to be unconscious after an overdose?
and how long would someone be in the hospital for?
How long are people usually unconscious for after an overdose?
----------

1) An overdose of what?

2) How much is usually used?

3) Is the "product" normally prescribed or purchased casually (on the street from a pusher/dealer?)

4) What is the user's height and weight?

5) Someone would be in hospital for as long as it takes to get clean and awake. Or not, depending on recovery to life or not.

6) Get your friend to a place of rehab now or have funeral plans made.  (+ info)

Is it possible to die of an overdose of some cold and flu tablets or panadol?


Can you die of an overdose of cold and flu tablets or panadol or some other normal tablet? If you took them all in one day or one go.

If so which ones? How many is to many (enough to die)? How long would it take?

Thanks.
----------

Are you kidding me? Killing yourself is the worst thing you can do, no matter how shitty your life might be right now.  (+ info)

What are the long term effects of a sleeping pill overdose?


I overdosed on sleeping pills over a year ago. I've since noticed that at times I find it hard to understand what a person is trying to tell me. I often can see their lips moving when they're speaking to me but can only here the thoughts in my head, like I lose all hearing. I then give them a response that is irrelevant to the topic they were speaking about. Is this type of brief delusion a long term effect of the overdose?
----------

not likely! an o.d. on sleeping pills can cause damage to your whole body but i've never heard of it causing something like that. was it intentional? many people who attempt suicide have more than just depression problems. have you been evaluated by a psychologist?  (+ info)

How do they know that an accidental overdose isn't really a suicide?


I mean, you can't go wake them up and ask them. How do they know if the person died of an accidental overdose and didn't kill themselves?
----------

If the overdose is just over the prescribed amount then chances are its accidental,
People who deliberately want to kill themselves are more likely to take excess amounts of the drug - to improve their chances as it where.  (+ info)

What happens when you go to the hospital for a overdose?


My friend keeps talking about overdosing, does anyone knows what happens when you go to the hospital when you overdose, so I can use these to help her not want to do it?
----------

They will have to pump your stomach, or give you medication to make you vomit up the contents of your stomach.
They may also need to start an IV, and administer a medication to reverse the effect of the drug that is in your system, to prevent it from causing futher damage.  (+ info)

How much gum would it take to overdose on gum?


I like gum, and want to know how much I need to overdose. Let me know asap.
----------

My friend overdosed on gum. He had 20 big pieces in his mouth, accidently swallowed it, and choked so bad he overdosed and died.  (+ info)

What are the side effects of intentional insulin overdose?


I've read about suicide by insulin overdose being an pretty high statistic, but I was wondering what a normal (non-diabetic) body goes through during extreme hypoglycemia. I've heard it could potentially be "quite pleasant" since "insulin shock treatments are used for some psychiatric conditions".

Please note that I am NOT trying to commit suicide, I'm just an extremely curious person and I can't get a simple answer.
----------

Quite pleasant? I wouldn't think so. Depending on how much insulin was injected, severe hypoglycemia is no picnic. The brain requires glucose as "fuel" in order to function. Insulin would prevent glucose from circulating to the brain and therefore, hypoglycemia would occur. Sign/symptoms would include: cold/clammy skin, severe weakness, tremors, headache....as the condition progresses, the person may begin to appear "drunk" or act in a bizarre manner, maybe even violent and combative. With extreme hypoglycemia, shock would ensue and coma and death would likely follow.  (+ info)

1  2  3  4  5  

Leave a message or picture about "Overdose" or enter the forum: